Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Mar 5, 2024, 4:51 AM EST for 5 counties in Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 4:51 AM EST (09:51 UTC)
- Expired
- Mar 6, 2024, 3:27 AM EST
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
238 WHUS42 KMLB 050951 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 451 AM EST Tue Mar 5 2024 FLZ141-154-159-164-347-447-647-747-061000- /O.NEW.KMLB.BH.S.0008.240305T0951Z-240306T1000Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 451 AM EST Tue Mar 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Rough surf and a moderate risk of rip currents are expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
600 WHUS42 KMLB 060827 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 327 AM EST Wed Mar 6 2024 FLZ141-154-159-164-347-447-647-747-070900- /O.CAN.KMLB.BH.S.0008.000000T0000Z-240306T1000Z/ /O.NEW.KMLB.RP.S.0008.240306T0900Z-240307T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 327 AM EST Wed Mar 6 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 4, 9:09 PM EST, 7 hours 42 minutes earlier.
Area forecast discussion, Mar 4, 9:09 PM EST, 7 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
909 PM EST Mon Mar 4 2024
.DISCUSSION...
...Dense Fog Across Local Coastal Waters Spreading Inland Tonight...
Current-Tonight...Isolated convection did not come to fruition
across the interior this afternoon, with any additional activity
expected to remain across mainly WCNTRL. Primary weather concern
through the night and into Tue morning surrounds the dense (sea) fog
and low clouds pushing inland this evening across the Volusia/N.
Brevard coasts. Have issued a Dense Fog Advisory for Volusia and N.
Brevard counties. Will continue to monitor if we need to continue
this farther inland, or may just cover with Special Weather
Statements (SPS).
Later overnight there may be additional (patchy) fog formation
across the interior and southward towards Lake Okeechobee. However,
there will be some increasing mid-high cloudiness infiltrating the
area from the west due to the unsettled weather over the GoMex. If
out driving, be sure to slow down, use low-beam headlights, and
leave plenty of following distance between your vehicle and the one
in front of you. Light winds overnight forecast. Conditions remain
mild and dry with overnight lows in the L60s.
Tue...Modified...Fog is forecast to gradually diminish thru around
mid-morning, with lingering low-level clouds possible into late
morning. Easterly winds will veer to out of the southeast as a broad
disturbance in the Gulf of Mexico approaches the FL peninsula,
leading to increasing moisture across the region. Additionally, with
afternoon highs climbing into the upper 70s to low 80s across east
central Florida again, the temperature gradient between the
peninsula and the local Atlantic waters will prompt the development
of the east coast sea breeze. As it pushes inland, it will provide
the forcing needed to kickstart showers and storms in combination
with the surging moisture, with increasing precip coverage forecast
as it pushes farther inland. Any storms that develop will be capable
of producing occasional cloud-to-ground lightning strikes, gusty
winds between 40 to 45 mph, small hail, and heavy downpours.
Activity will continue to increase into Tuesday night as the broad
disturbance develops into a low, with the attendant cold front
approaching the peninsula.
&&
.MARINE...Overnight-Tue...The large bank of dense (sea) fog
creeping down the peninsula (Volusia/Brevard) is now pushing slowly
inland. A Dense Fog Advisory has been issued for the Volusia and
near shore Brevard waters thru 15Z/10AM Tue morning as we expect
visibilities to remain reduced overnight into Tue morning. Mariners,
especially those operating smaller vessels near the coast in these
areas should avoid navigating in these conditions. Increasing
onshore winds should help the fog diminish late tomorrow morning.
Expect increasing moisture out ahead of an approaching front coupled
with E/SE flow at 10 to 15 kts. This will lead to ISOLD to SCT
showers and ISOLD lightning storms Tue afternoon/evening. Primary
storm threats include occasional cloud-to-water lightning strikes,
gusty winds up to around 35 knots, small hail, and brief heavy
downpours. Seas generally 3-5 ft, though locally higher winds/seas
near storms possible.
&&
.AVIATION...Sat imagery/local cameras show sea fog over the local
coastal waters spreading inland this evening. Some IFR/LIFR CIG/VSBY
reductions possible along the Volusia/N. Brevard coasts. Confidence
low on how far inland and south this fog will spread, but there may
be several amendments ahead to account for it. It does appear like
the leading edge of this is more of low cloud ceilings. Patchy fog
development cannot fully be ruled out elsewhere overnight into early
Tue morning. The fly in the ointment here is clouds intruding from
the west overnight. Where fog is thickest (northward), suspect it
could take thru mid-morning Tue to fully burn off along with any
pockets of low stratus. Light NERLY winds overnight. VCSH picking up
tomorrow across the interior after 17-18Z as moisture increases
across the peninsula, with southeast winds around 10 knots.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 10 AM EST Tuesday for FLZ041-141-247-
347-447.
AM...Dense Fog Advisory until 10 AM EST Tuesday for AMZ550-552-570.
&&
Sedlock/HeilHazardous weather outlook, Mar 4, 7:16 PM EST, 9 hours 35 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 716 PM EST Mon Mar 4 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-051100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-Northern Lake-Orange-Seminole- Osceola-Okeechobee-Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- 716 PM EST Mon Mar 4 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Widespread Dense Fog is present across the near shore waters of Volusia and north Brevard counties. Mariners, especially those operating smaller vessels near the coast in these areas should avoid navigating in these conditions. The fog threat here will continue tonight and into Tuesday morning. A Dense Fog Advisory remains in effect into Tuesday morning for these areas. In addition, Patchy to Areas of Fog may develop overnight for much of east central Florida over land, with the most dense fog possible across much of Volusia County and the I-4 corridor. A Dense Fog Advisory has been issued for coastal Volusia and coastal north Brevard counties, and additional advisories may be needed further inland overnight. Drivers late overnight into the Tuesday morning commute should prepare to encounter rapid visibility reductions. When driving in fog, slow down, use only low beam headlights, and leave extra following distance between your vehicle and the one in front of you. .RIP CURRENT IMPACT... There is a Moderate risk of dangerous rip currents at all central Florida Atlantic beaches. Never enter the ocean alone. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Moderate to High risk of dangerous rip currents will continue at all central Florida Atlantic beaches for the foreseeable future. Scattered showers and lightning storms are forecast to continue through the middle of this week, with the highest chances on Wednesday. An isolated strong to severe storm threat will be present on Wednesday with the main impacts being damaging winds and hail to coin size. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.